MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR SWAN-GANZ; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES, PR SWAN-GANZ; CATHETER, FLOW DIRECTED
Model Number D97120F5
Medical Device Problem Code Pacing Problem (1439)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot not be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed, as well as the device history record review results.
 
Event or Problem Description
It was reported that during use of this swan-ganz bipolar pacing catheter, it was unable to pace.After connecting the distal and proximal electrode cables, pacing was attempted but it did not work.The customer readjusted the catheter position, but the problem persisted.The problem was solved after replacing the catheter.Patient demographic was requested but unavailable.There were no patient complications reported.
 
Additional Manufacturer Narrative
One d97120f5 catheter with monoject limited volume syringe was returned for evaluation.The reported issue of unable to pace was confirmed.Continuity testing found a short condition occurred between the proximal and distal circuits in the y-adaptor.There was no open or short condition observed in the leadwires between distal side of y-adaptor and the electrodes.There was no visible damage observed from catheter body, balloon, and windings.The balloon inflated clear and concentric and remained inflated for five minutes without leakage.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.Pacing difficulty during use was confirmed through the product evaluation.As part of the manufacturing process, 100 percent of the units go through an electrical continuity inspection process.Based on the available information, the complaint for pacing issue is potentially related to manufacturing defect, however, based on the investigation and the information available, a root cause could not be determined.A product risk assessment (pra) was generated for the short condition at the y-adaptor between proximal and distal lead wires for the bipolar pacing catheters.A device history record review was unable to be completed as the lot number is unknown.The lot number for this device was not provided and is unknown, therefore, the full udi number is not available.The primary device identifier (di) number was provided.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
SWAN-GANZ
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
jon diaz
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key20078754
Report Number2015691-2024-06644
Device Sequence Number12662282
Product Code DYG
UDI-Device Identifier00690103150421
UDI-Public(01)00690103150421
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K822723
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD97120F5
Device Lot Number66137202
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown